Alert archive / Minnesota / River Flood Warnings in 2008
River Flood Warning 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at May 6, 2008, 10:26 AM CDT for Clay County, Minnesota. It took effect at May 6, 2008, 7:00 PM CDT. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2008, 10:26 AM CDT (15:26 UTC)
- In effect from
- May 6, 2008, 7:00 PM CDT
- Expired
- May 9, 2008, 8:46 AM CDT
- In force
- 62 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
County Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River (MN) near Dilworth (DILM5). The gauge peaked at 12.31 ft at May 7, 2008, 9:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05062000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KFGF 061526 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1026 AM CDT TUE MAY 06 2008 ...THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... THIS IS A NEW WARNING FOR THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY .RECENT RAINFALL AND SNOWMELT WILL CAUSE THE BUFFALO RIVER NEAR DILWORTH TO CONTINUE TO RISE REACHING FLOOD STAGE BY WEDNESDAY. ALSO ANOTHER HALF OF AN INCH OF FORECASTED PRECIPITATION IS EXPECTED THIS EVENING. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-061826- /O.NEW.KFGF.FL.W.0006.080507T0000Z-080509T0900Z/ /DILM5.1.ER.080507T0000Z.080507T1800Z.080508T1800Z.NO/ 1026 AM CDT TUE MAY 06 2008 THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A * FLOOD WARNING FOR THE BUFFALO RIVER NEAR DILWORTH. * FROM THIS EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM TUESDAY THE STAGE WAS 11.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON. $$
3 follow-up statements
000 WGUS83 KFGF 071415 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 915 AM CDT WED MAY 07 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY .RUNOFF FROM THE PAST WEEKS RAIN...AND REMAINING SNOW MELT... HAS PUSHED THE BUFFALO RIVER NEAR DILWORTH TO JUST ABOVE FLOOD STAGE. GENERALLY SPEAKING...ONE QUARTER TO ONE HALF OF AN INCH OF RAIN FELL THE PAST 24 HOURS IN THE BUFFALO RIVER BASIN. THE RIVER IS FORECAST TO CREST AROUND 12.5 FEET THURSDAY. LITTLE PRECIPITATION IS EXPECTED THE NEXT 48 HOURS...WHICH SHOULD ALLOW THE RIVER TO BEGINING TO FALL THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH 7AM THURSDAY. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-090215- /O.EXT.KFGF.FL.W.0006.000000T0000Z-080510T0300Z/ /DILM5.1.ER.080507T0830Z.080508T0600Z.080509T1200Z.NO/ 915 AM CDT WED MAY 07 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR DILWORTH. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM WEDNESDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT STATEMENT(S) - AT 12.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE THU FRI SAT SUN MON TUE WED (MONTH/DAY) 05/08 05/09 05/10 05/11 05/12 05/13 05/14 BUFFALO RIVER DILWORTH 12.5 12.0 11.1 9.5 8.6 8.0 7.5 $$
000 WGUS83 KFGF 081357 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 857 AM CDT THU MAY 08 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY .RUNOFF FROM RECENT RAIN...AND REMAINING SNOW MELT... HAS PUSHED THE BUFFALO RIVER NEAR DILWORTH TO JUST ABOVE FLOOD STAGE. WITH DRIER CONDITIONS OVER THE LAST FEW DAYS...THE RIVER IS CRESTING AND SHOULD START SLOWLY FALLING. FORECASTED RAIN IN THE SOUTHERN RED RIVER VALLEY IS NOT EXPECTED TO SIGNIFICANTLY IMPACT LEVELS AT THIS TIME. HOWEVER...LEVELS WILL STILL BE MONITORED FOR ANY SIGNIFICANT CHANGES. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH 7 AM FRIDAY. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-092100- /O.EXT.KFGF.FL.W.0006.000000T0000Z-080509T2100Z/ /DILM5.1.ER.080507T0830Z.080508T0900Z.080509T0600Z.NO/ 857 AM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR DILWORTH. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM THURSDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * IMPACT STATEMENT(S) - AT 12.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 05/09 05/10 05/11 05/12 05/13 05/14 05/15 BUFFALO RIVER DILWORTH 11.9 10.9 9.6 8.7 8.2 7.8 7.3 $$
000 WGUS83 KFGF 091346 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 846 AM CDT FRI MAY 09 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY .RECENT DRY WEATHER AND LACK OF RAINFALL HAS ALLOWED THE RIVER LEVEL TO DROP BELOW MINOR FLOOD STAGE. THEREFORE...THE FLOOD WARNING HAS BEEN CANCELLED. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH 7 AM SATURDAY. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC027-091416- /O.CAN.KFGF.FL.W.0006.000000T0000Z-080509T2100Z/ /DILM5.1.ER.080507T0830Z.080508T0900Z.000000T0000Z.NO/ 846 AM CDT FRI MAY 09 2008 THE FLOOD WARNING IS CANCELLED FOR THE BUFFALO RIVER NEAR DILWORTH. * AT 7 AM FRIDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.9 FEET. THE RIVER WILL FALL TO 10.9 FEET BY FRIDAY EVENING. * IMPACT STATEMENT(S) - AT 12.0 FEET, FLOOD WARNING STAGE...MINOR. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 05/10 05/11 05/12 05/13 05/14 05/15 05/16 BUFFALO RIVER DILWORTH 10.9 9.6 8.7 8.2 7.8 7.3 M $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at May 6, 10:02 AM CDT, 24 minutes earlier.
Area forecast discussion, May 6, 10:02 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1002 AM CDT TUE MAY 6 2008 .UPDATE... WITHIN THE FA...A WEAK AREA OF LOW PRESSURE EVIDENT BY SFC OBS IN NORTHEASTERN NORTH DAKOTA. THIS FEATURE HELPED KICK OFF SOME RAIN SHOWERS EARLY IN THE AM. FOR MAIN FEATURE TO SOUTH...LINE OF CONVECTION DEVELOPED OVER ERN SD EARLIER THIS MORNING. MODEL DATA SHOWING BEST INSTABILITY AND UL DIVERGENCE FEEDING INTO OUR AREA IN THE LATE AFTERNOON TO EARLY EVENING TIME FRAME. THUS...BUMPED EARLY AFTERNOON POPS DOWN AND REMOVED SVR WORDING UNTIL AFT 21Z. ALSO ADDED ISOLATED THUNDER TO AREAS OF RAIN SHOWERS BEHIND THE BOUNDARY FOR THE 00Z TO 06Z TIME FRAME. TEMPS ARE TRICKY TODAY...WITH BANDS OF CLOUDS ACROSS THE CENTRAL FA...CLEAR SKIES ACROSS MUCH OF THE NORTH AND SOUTH...YET WARM AIR ADVECTING IN TO THE SOUTH. CURRENT TRENDS LOOK REASONABLE GIVEN THE SCENARIO...AND WILL ONLY MAKE MINOR CHANGES TO TEMPS ATTM. && .AVIATION... SHOULD SEE PREDOMINANTLY VFR CIGS THROUGH THE DAYLIGHT HOURS...WITH TSTM DEVELOPMENT BY SUNSET IN THE KFAR AREA AND SPREADING EWD TO THE KBJI AREA DURING THE EVENING HOURS. DO EXPECT SOME TS ACTIVITY AT THESE TWO SITES OVERNIGHT TONIGHT. && .PREV DISCUSSION... /ISSUED 430 AM CDT TUE MAY 6 2008/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT WEAK REX LONGWAVE PATTERN WAS OVER WESTERN NORTH AMERICA. HOWEVER PROGRESSIVE FLOW ALOFT CONTINUES ACROSS THE US. SPLIT FLOW WAS ACROSS NORTH AMERICA WITH SOUTHERN STREAM OVER THE SOUTHERN US AND NORTHERN STREAM ACROSS THE NORTHERN US/SOUTHERN CANADA. UPPER LOW FORECAST TO WOBBLE AROUND THE SOUTHWEST SHORE OF HUDSON BAY THROUGH THE PERIOD. GFS IS A TAD FASTER WITH UPPER LEVEL SHORT WAVES THAN THE NAM FOR TODAY. NEXT SHORT WAVE OFF THE PACIFIC NORTHWEST COAST WILL MOVE ACROSS THE CENTRAL AND NORTHERN PLAINS LATE THU. MODELS DIFFER ON THE TIMING OF THE SHORT WAVE NOW IN THE GULF OF AK. GFS MOVES WAVE INTO CENTRAL ND FRI MORN WHILE THE NAM REMAINS IN WESTERN MT. WILL USE THE GFS FOR THE MOST PART. WATER VAPOR LOOP SHOWS SHORT WAVE OVER WESTERN MT MOVING EAST ABOUT 30 KNOTS. LOW LEVEL MOISTURE FORECAST TO MOVE INTO FAR SOUTHERN ZONES THIS AFTERNOON AND EVENING. FAIR AMOUNT OF UPPER LEVEL DIVERGENCE OVER THE SOUTHERN VALLEY BETWEEN COUPLED UPPER LEVEL JETS. MORE OR LESS STACKED THETA-E RIDGES AT 925...850 AND 700 HPA ARE FORECAST OVER SOUTHERN ZONES ON THE GFS. SHOWALTERS BECOME NEGATIVE AND MUCAPES FORECAST TO AROUND 1000J/KG THIS AFTERNOON. WILL PUT SEVERE WORDING IN SOUTHERN ZONES THIS AFTERNOON AND EVENING. EXTENDED...FRIDAY AND SATURDAY NEXT UPPER LEVEL TROUGH TO MOVE INTO THE CENTRAL AND NORTHERN PLAINS SAT. THE ECMWF AND THE GFS ENSEMBLE MEAN DO NOT SUPPORT THE ND SHORT WAVE ON FRI MORN. LOWS POPS GOING FOR FRI...WILL LEAVE AS IS FOR NOW. AVIATION... VFR CONDITIONS FOR MOST OF THE DAY WITH CIGS AROUND 10 TO 12 THOUSAND FT. SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CREATE MVFR CONDITIONS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SPEICHER
Hazardous weather outlook, May 6, 7:00 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT TUE MAY 6 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT TUE MAY 6 2008 ...STRONG THUNDERSTORMS ARE POSSIBLE TODAY IN THE SOUTHERN RED RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING SEVERE THUNDERSTORMS ARE EXPECTED OVER THE SOUTHERN RED RIVER VALLEY OF ROUGHLY SOUTH OF A LINE FROM STRAUBVILLE NORTH DAKOTA TO BRUSHVALE TO NIMROD MINNESOTA. THE THUNDERSTORMS SHOULD DEVELOP AFTER 3 PM CDT AND SHOULD SETTLE DOWN AFTER 10 PM THIS EVENING. THE STORM WILL MOST LIKELY PRODUCE DAMAGING WINDS AND LARGE HAIL. MOIST UNSTABLE AIR WILL MOVE NORTH INTO THE SOUTHERN RED RIVER VALLEY AND PRODUCE THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
Nearby
River Flood Warnings in Minnesota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.